Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

ANXIETY & DEPRESSION WHAT DO YOU TAKE?

I'VE BEEN TAKING LORAZEPAM FOR A FEW YEARS NOW AND WAS JUST READING UP ABOUT IT AND NOTICED I HAVE SOME OF THE NOT SO DESIRABLE SIDE EFFECTS AND WANT TO TALK TO MY DR ABOUT SWITCHING.

I'VE NOTICED SINCE I'VE BEEN TAKING IT I HAVE ALSO HAD UPS AND DOWNS WITH DEPRESSION AND MY WEIGHT NOT SURE IF THE WEIGHT IS BECAUSE OF THE PILL BUT I READ THAT DEPRESSION CAN BE.

WHAT HAVE YOU TAKEN AND WORKS?

 
myownhappiness

Asked by myownhappiness at 1:41 AM on Nov. 20, 2010 in Health

Level 17 (4,714 Credits)
This question is closed.
Answers (12)
  • I took Seroquel for the depression/anxiety and i can tell you DO NOT EVER take that medication I don't care what your dr suggests. What worked for me was taking Trazodone at night (it helps you sleep also) and I also took a low dose of Klonopin daily. I never felt drugged or anything, just more calm and happy. I had horrible side effects with seroquel that I STILL have and that's been 4 years ago. I have the muscle twitches, I gained 40 lbs in 3 months I was on it, and it just didn't work. Therapy, and the Klonopin, are what helped me. I took the klonopin and went to therapy for about 6 months, and have been totally off the medication for 4 years and am completely happy!
    AprilDJC

    Answer by AprilDJC at 2:03 AM on Nov. 20, 2010

  • The med u are taking belongs to a class of drugs known as benzodiazepines which act on the brain and nerves (central nervous system) to produce a calming effect. So taking the klonopin would be bad idea and possibly have a accidental over dose. Klonopin is in the same class as the stuff u are taking and xanax.. When u say your moods are up and down, are they sudden or gradual? I was diagnosed Bipolar 2 a few yrs back. I do not get the severe mania like others do. I am what docs say a hypomanic state which means I can still function while the others cannot cause the mania is too bad. As for the Seroquel, in high doses it can/will cause weight gain, tremors, even type 2 diabeties. Low doses will help a person sleep better and work for very mild depression. Again, some meds work well in some and not for others. I researched ALOT of info concerning bipolar disorder, as with different meds that are used to treat it.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 2:35 AM on Nov. 20, 2010

  • I took Seroquel for the depression/anxiety and i can tell you DO NOT EVER take that medication I don't care what your dr suggests.
    ___
    Horrid advice! You aren't a dr. and should never give out medical advice, especially telling someone with depression issues to ignore their dr.'s advice. I am sorry you had a bad reaction but its not always the case and if the dr. recommends it she should do research but not rule it out on your one experience.

    To MyOwnHappiness- I have Bipolar disorder and BPD and know how frustrating trying to find something that works is. If there was one magical pill we would all have been taking it though. Sadly different things work on different people. If you are unhappy with how the medicine is working and the side effects then talk to him about other options but only he can give an accurate suggestion of what would work best for you. Though its alot of trial and error really.
    TaraK.

    Answer by TaraK. at 3:16 AM on Nov. 20, 2010

  • There is a site I love to go to www.mentalhelp.net that has excellent info on depression, bipolar disorder, anxiety disorders and the OCD. If u go to that there is a chapter of bipolar disorders and the symptoms. There is alot of symptoms you have to have according to the DSM-V book that therapists have to go by in order to get u diagnosed correctly. Its also better for u to see a mental health professional then your PCP. They are more trained in what meds u need to take, while your doc can listen, but may not know what type of anti depressant would be better
    for u. Weight gain is a real pain when u are depressed. Before I wsa diagnosed, I was gained about 60 lbs. Doc explained to me that some foods make u feel good for awhile, then crashs out making u feel worse cause u ate whatever and have the guilt along with it and so goes the vicious circle.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 2:47 AM on Nov. 20, 2010

  • ive taken seroquel for depression (at night) it made me really sleepy within an hour i was out..i also took trazodone which worked for me it mellowed me out most of the day i found myself more calm and quiet and also trileptal used for bipolar and same as trazodone it helped calm my nerves and help distracted me from my mood swings ..i no longer take these pills but since im working with a new theraphist im sure theyll find something to put me on..hope this helps
    ProudMami1990

    Answer by ProudMami1990 at 3:03 AM on Nov. 20, 2010

  • i take celexa for my depression/anxiety...
    babymar

    Answer by babymar at 3:04 AM on Nov. 20, 2010

  • I have taken Zoloft for 10 yrs now for depression. It works for me so I stay on it. For my panic attacks, I take Lorazepam as well. I haven't had panic attack for a long time now but when I do need it - it works well for me.

    I would encourage you to talk to your Dr. about your concerns. There are other meds you can take. My DH has bi-polar and is on Trazodone twice daily to ontrol his moods. It really makes a big difference. I can always tell when he hasn't taken his meds - it make him on edge. GL
    Babylove76

    Answer by Babylove76 at 3:49 AM on Nov. 20, 2010

  • Lexapro once a day, Wellbutrin twice a day. It works so well. I take Ambien CR to sleep.
    Izsarejman

    Answer by Izsarejman at 2:17 PM on Nov. 20, 2010

  • I took prozac for years until I just decided I did not want to deal with the side effects anymore. Now I take Wellbutrin XL Works well for me. I have clinical depression but no anxiety.
    itsmesteph11

    Answer by itsmesteph11 at 2:24 PM on Nov. 20, 2010

  • Tarak, I am not sure if u were commenting on my post, but I didn't tell her to ignore her doctor advice, I simply mentioned seeing a pychiatrist. would be more beneficial for her. PCP's are not trained to treat mental illness. Talking to a phychiatrist about what feelings she has been experiencing lately. Then he can correctly diagnose her, and be able to get her the proper meds she need. Then she can follow up with her PCP and get any blood work done if her phych needs her too.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 3:23 AM on Nov. 22, 2010

Next question in Health
Ear test?

Next question overall (Relationships)
how did you start dating after a divorce?